It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

Will be on Vacation from ATS for a bit.

page: 1
15
<<   2 >>

log in

join
share:

posted on Aug, 10 2017 @ 04:44 AM
link   
I just started a new medication to deal with arthritis, Gabapenton. For arthritis, and additionally for neuropathy in my extremities. fortunately only my feet. I lay down to sleep and slipped into darkness, passing from one reality into another and back, a dimension that must be in the same neighborhood as Ayahuasca....oh yea. I'v never been in this neighborhood before. A definite curtain. Fortunately clarity is still accompanying me ..... though the speed at which I process thought has slowed by at least 25% lo..l. An arbitrary number you might wonder...... ha ha, it's as good a number as I could devise.... it's accurate. Dizzyness proceeded to surround me in a fog at times, not .....something, something.....zone-out. it's debilitating somewhat, and I wouldn't attempt driving.... or even attempting the riding lawnmowers here. Um, but oh yea, the pain.. ? It's rapidly diminishing and that is a beneficial feeling I am quite unaccustomed to... really unaccustomed to. My mental vocabulary library is closed for renovation, with only brief entrances allowed. While in a waking state, things seem normal.. oh wait, no they don't, well sort'a. Time for another paragraph.

My absence will come as a relief to some... lol ' I'm smiling,' and shouldn't be too much missed... carry-on. This is quite a unique drug.. with a plethora of side effects. You don't get high, but it is comparable to Nicotine patch dreams...


Can't make an omelette without breaking the eggs, but just try to keep the shell pieces out...... In a day or two, I should reach saturation levels, and we'll see if I can then walk unaided. That would be novel after eleven years of canes crutches and redneck riding lawnmowers. ye-haa.

Kind of afraid to close my eyes again..... or not ? Let the journey begin.. ukkkth, I feel nauseous, maybe I shouldn't of drank this coffee.....

Later..




posted on Aug, 10 2017 @ 04:52 AM
link   
a reply to: Plotus

I wish you well.
See you when you are back and feelling well.



posted on Aug, 10 2017 @ 04:53 AM
link   
a reply to: Plotus

You have my sympathy.
I'm on the same one plus two others that I won't mention.
The weird thing is... I heard from a few folk that these are really heavy and people talk about all kinds of "effects" but for me?.... Nothing.

They're not even working to kill my pain most of the time so maybe I metabolise them differently.
I've spoken to my doc and she's not that bad but not too bothered so I just have to live with it.

In a way I'm kinda jealous cos I wouldn't mind, if you know what I mean?!

Anyway, take care and I hope they work properly as well as the sideys.




posted on Aug, 10 2017 @ 05:05 AM
link   
Dont try to light up that nicotine patch... it does not work very well...

Get well soon and positive thoughts to à respected member.

Warmest

Lags

a reply to: Plotus



posted on Aug, 10 2017 @ 05:22 AM
link   
I would love to get anything from Gabapentine , I take 3 x 6oo mg and nothing still in pain have taken 8 or more in aa day and nothing but if you take ANY opioid with it look out




posted on Aug, 10 2017 @ 05:58 AM
link   
a reply to: Plotus

Glad you've found something to relieve your pain.
Be careful until you become accustomed to the medication, I believe it can take awhile.
Good luck to you.

P.S. Sounds like a wild trip.



posted on Aug, 10 2017 @ 05:59 AM
link   
Best wishes Plotus; come back to us soon.



posted on Aug, 10 2017 @ 06:31 AM
link   
Gabapentin has been a huge relief for me. I take 1200mg a day and without it my hands feel as if they are crawling with fire ants. It brings my hands down to feeling like they are asleep. I have MS with transverse myelitis.

Hope it works for you as it has for me.



posted on Aug, 10 2017 @ 07:35 AM
link   
a reply to: Plotus

The dose might e too high. Report symptoms to your doctor...


You don't get high, but it is comparable to Nicotine patch dreams...

I can relate... ooo rah



posted on Aug, 10 2017 @ 08:20 AM
link   
a reply to: Plotus

I wish you healing and hope you are back walking and pain free and able to join in the fun here at ATS.

One step at a time, one day at a time and one goal at a time - hope to see you back soon.




posted on Aug, 10 2017 @ 09:04 AM
link   
I hope it works for you. I've been on heavy doses for years along with lots of others and it does nothing for me and I have never had any side effects; yours sound like fun. Best wishes.



posted on Aug, 10 2017 @ 09:07 AM
link   
I've had my own experiences getting accustomed to medications.

Just don't spend too much time telling yourself the perceived benefits are worth the side effects if the side effects are taking you too far out of life. If they're going to be temporary, it's one thing, but if they're going to keep you in a whacked out fog and that's not changing ... you may have to look for something else.

Pain sucks, but missing life sucks worse.



posted on Aug, 10 2017 @ 10:05 AM
link   

originally posted by: Tulpa
a reply to: Plotus

You have my sympathy.
I'm on the same one plus two others that I won't mention.
The weird thing is... I heard from a few folk that these are really heavy and people talk about all kinds of "effects" but for me?.... Nothing.

They're not even working to kill my pain most of the time so maybe I metabolise them differently.
I've spoken to my doc and she's not that bad but not too bothered so I just have to live with it.

In a way I'm kinda jealous cos I wouldn't mind, if you know what I mean?!

Anyway, take care and I hope they work properly as well as the sideys.



Gabapentin at high dose 3000 to 5000 mg, kind of works like a benzodiazepine like valium. Hence it's mildly addictive properties.

If used at low dose, say 300 mg twice daily or even a bit higher, it will mainly cause drowsiness. That is why some doctors choose to titrate the dose up slowly, especially for the elderly.

Another note. When I see a person come in Way to early to refill their gabapentin every single month, it is most likely associated with another growing use of the med. Heroin addicts use it for 2 reasons. First, if can limit the side effects of detox until the next fix, and second it can increase the high of the heroin.

All in all, it is a very good med for patients that are experiencing nerve pain, even though it originated as being an anti seizure med
edit on am88201717America/Chicago10p10am by annoyedpharmacist because: (no reason given)



posted on Aug, 10 2017 @ 01:21 PM
link   
That is what I take for nerve pain and it does help. Makes you forgetful though. I wish you all the best!



posted on Aug, 10 2017 @ 01:25 PM
link   
a reply to: Plotus

Goodness, what a sad report. I certainly hope you recover and things go well for you.

Please to keep us aprised of your progress! You do realize that with the cognition problems, you're rapidly approaching the mental clarity necessary to get elected to high office!



posted on Aug, 10 2017 @ 05:39 PM
link   
After a bad week or two of sciatica my Doc gave me en.wikipedia.org... shocked to see this is for MS but it did the trick , Have you ever tried this medication



posted on Aug, 11 2017 @ 01:33 AM
link   
a reply to: Plotus

Ugh, awful, awful drug. I'm more sensitive to it than most apparently, but it tears down your immune system, and rapidly loses effectiveness. I was prescribed it for sciatic nerve pain once, after 2 weeks, realized the pain was far better than the medication. Good luck & pay attention to to your body. If your immune system is failing, discontinue use ASAP.



posted on Aug, 14 2017 @ 06:16 AM
link   
Well it's Monday the 14th . I feel the best I'v felt for many years. I can walk unaided from crutches or canes. There is some bit different mentally. I find myself stalling in my internal dialog, but just momentarily. I am tired more often, or so it feels. Actually if you have no mental stimulation you get sleepy, but if you do something instead, you can be quite productive. My Pain....... well I know some of it is there, but it is quite harmless now. I'm on 600mg daily.

It's sort of difficult to describe the difference in my mental changes. It's lengthier to articulate, and I find myself happier, able to ignore those in the general population who live to be trolls, idiots in stores and rude people. Instead I wear a smile... and not one of a simpleton, but one of tolerance tempered with a bit of gratuitousness. Let them rant and grumble... Other body systems seem to be working better as well. It's amazing how pain will tear you down in so many ways beyond just the pain. But anyways, it's time to join the living again. Thanks for the wishes and encouragement friends...



posted on Aug, 14 2017 @ 09:38 AM
link   
a reply to: Plotus

I'm so jealous. I can't take anything that might mess with my already messed up head, I have to stay clear and with the phone ringing at all hours, be ready to respond to a variety of dramas.

So it's 2400 mg/day of ibuprophen for me.

But I will bring this drug up to my doc.



posted on Aug, 14 2017 @ 09:43 AM
link   
a reply to: Plotus

I'm so happy for you! Pain colors the world in shades of red - I know my mood goes bad when I hurt. I'm less patient and tolerant.

Congratulations on feeling better. Welcome back.




new topics

top topics



 
15
<<   2 >>

log in

join